CSN Login
Members Online: 1

You are here

Xeloda and Oxaliplatin - Hip pain? Severe bowel movement pain? Anyone?

Helen321's picture
Helen321
Posts: 1388
Joined: May 2012

I am not even on a chemo week but Friday I had severe hip pain (seemed like gas). Gas went away after a day with Zantac, still having pain right under hip on one specific spot and then on an angle to the crease of my leg. Also TMI but when I have a bowel movement it HURTS. Just sitting hurts. I'm only on week three. Supposed to start week 4 today, doc can't schedule until Wed. for MRI said if pain is intolerable, go to ER for MRI tonight. Of course that's $100. Anyone have these problems with either of these drugs? I'm trying to figure out if this is just normal or it merits an ER visit.

abrub's picture
abrub
Posts: 2094
Joined: Mar 2010

I had an anal fissure, and even sitting to go was agony, letting alone attempting to go. Agony as in curl up in fetal position and moan after getting off the toilet (not to mention moaning while on the seat.) Felt like a knife.

If this is the case, be sure to keep things soft (but avoid diarrhea - acidity makes it worse.) Nupercainal provides a little relief, but my fissure didn't heal until several weeks after I was done with chemo.

Don't know anything about the hip pain...

Good luck, Helen. I hope you find relief!
Alice

tommycat's picture
tommycat
Posts: 790
Joined: Aug 2011

Do you have colon or rectal cancer? I had the latter and had radiation right up my bum. It didn't bother me in the beginning, but then---wham! It hurt so badly I would cry when I had BMs.
Be very careful with any meds like Codeine 3, Vicodeine, anything like that. They all will make it even harder to go...
Maybe try a stool softener, not a laxative, but something to help ease things along?
I feel for you!
Tommycat

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

I had hip pain while doing a different chemo (carbo-taxol), but it was in both hips equally, so a bit different than what you're experiencing. Any drugs ending in "platin" are platinum based, and they can cause joint damage. I developed pretty severe pain requiring pain meds after two rounds of treatment. It didn't go away on my off weeks...in fact, I still have it, although to a lesser degree, over a year later. As another possibility, I wonder if it could be something related to the sciatic nerve? I know when those get pinched they can cause all kinds of trouble. Let us know how you're doing when you get a chance, we're thinking of you! Hugs~Ann

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 507
Joined: May 2012

I'm on Folfox and I have lower abdominal pain not in the bone and it seems to be random pain, my whole off week it would just hit me when I moved, kind of like a long lasting bee sting. I just got 3rd dose yesterday and so far it doesn't hurt. I was going call surgeon but now it's not hurting.
About the bm, I'm a little different because I've already had surgery, but on my chemo week I have diarrhea, on my off week I have constipation. I take ducolax for constipation. Within 6 hours I go every hour for the next 6 hours. Pain in the butt - but it works, it doesn't cause me diarrhea either.
Let us know about MRI. Hope your feeling better.
Sandy

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

This is definitely something to mention to your onc. About six months after I started chemo (including Oxiliplatin) my BMs were so horrifically painful that I couldn't help bellowing to the point I"m surprised my neighbors didn't call the police thinking I was being tortured. I had bruises on my left forearm from where I'd brace it on the counter and when I was done I'd fall to the floor and shiver with cold sweats for 5 - 10 minutes. It was constant pain and I couldn't even sit unless I had a pillow under my tush. walking was agony and finally I went to my surgeon on a Friday. After a brief but excruciating exam, he said that the rectum was in spasm and needed to be cut and stretched. Knowing that I didn't get paid until the next Tuesday and wouldn't be able to make the $125 co-pay, he scheduled the surgery for Monday and took care of the co-pay himself.

It took about 3 months for the pain to finally stop for good and during that time it was only after I had a BM that there was any pain at all. A couple of pain killers would take care of it, and I'd be good until the BM. So please do yourself a favor and get this checked out as soon as you can.

Helen321's picture
Helen321
Posts: 1388
Joined: May 2012

Thanks all. Pain got so bad, went to the ER. The ER doctor gave me a "glorified laxitive" prescription and told me that an MRI could wait until Wed. So basically I spent $100 for a prescription laxative and some mineral oil and still have to wait. I was going to argue the MRI so that we could get to the bottom of the pain (no pun intended) instead of suffering two more days when a patient who really needed everyone's attention came in so I just let it go and went home. I would have had to wait several hours. It was already 1:00 AM anyway. So I took some exlax (I had it in the house) and it did relieve some of the pain. Now it only hurts when I sit or cough and I'm keeping things loose so I don't have painful bowel movements. I had to stay home from work today, couldn't sit for 7 hours, just couldn't. Seeing my onc tomorrow and getting an MRI.

Subscribe to Comments for "Xeloda and Oxaliplatin - Hip pain? Severe bowel movement pain?  Anyone?"